Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 3, 2016, 3:55 PM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Nov 3, 2016, 4:20 PM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2016, 3:55 PM CDT (20:55 UTC)
- In effect from
- Nov 3, 2016, 4:20 PM CDT
- Expired
- Nov 5, 2016, 1:05 PM CDT
- In force
- 45 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 9.70 ft at Nov 4, 2016, 6:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
472
WGUS43 KIWX 032055
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT THU NOV 3 2016
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Heavy rainfall from Wednesday night storms led to a rapid rise on the Kankakee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-042055-
/O.NEW.KIWX.FL.W.0015.161103T2120Z-161105T1800Z/
/DAVI3.1.ER.161103T2120Z.161104T0600Z.161104T1800Z.NO/
355 PM CDT THU NOV 3 2016
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Kankakee River at Davis
* until Saturday afternoon.
* At 3 PM Thursday the stage was 9.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Thursday afternoon
and crest near 10.2 feet around 1 AM Friday November 4 and fall
below flood stage around 1 PM Friday November 4.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$4 follow-up statements
697
WGUS83 KIWX 040158
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 PM EDT THU NOV 3 2016
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Heavy rainfall from Wednesday night storms led to a rapid rise on the
Kankakee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-050158-
/O.EXT.KIWX.FL.W.0015.000000T0000Z-161106T0600Z/
/DAVI3.1.ER.161103T2045Z.161104T0600Z.161105T0600Z.NO/
858 PM CDT THU NOV 3 2016
The Flood Warning has been extended for
The Kankakee River at Davis
* until late Saturday night.
* At 8 PM Thursday the stage was 10.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 10.3 feet around 1
AM Friday November 4 and fall below flood stage around 1 AM
Saturday November 5.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$848
WGUS83 KIWX 041552
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 AM EDT FRI NOV 4 2016
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Minor flooding continues along the Kankakee River at Davis due to
heavy rainfall from earlier this week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-051552-
/O.EXT.KIWX.FL.W.0015.000000T0000Z-161106T1104Z/
/DAVI3.1.ER.161103T2045Z.161104T1100Z.161105T1104Z.NO/
1052 AM CDT FRI NOV 4 2016
The Flood Warning has been extended for
The Kankakee River at Davis
* until Sunday morning.
* At 10 AM Friday the stage was 10.4 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 6 AM Saturday November 5.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$603
WGUS83 KIWX 050046
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
846 PM EDT FRI NOV 4 2016
...The Flood Warning has been extended for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
.Heavy rainfall from Wednesday night storms led to a rapid rise on the Kankakee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-060046-
/O.EXT.KIWX.FL.W.0015.000000T0000Z-161106T1800Z/
/DAVI3.1.ER.161103T2045Z.161104T1100Z.161105T1800Z.NO/
746 PM CDT FRI NOV 4 2016
The Flood Warning has been extended for
The Kankakee River at Davis
* until Sunday afternoon.
* At 7 PM Friday the stage was 10.3 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 1 PM Saturday November 5.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.1 feet which occurred
on Jun 30 2013.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$171
WGUS83 KIWX 051805
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 PM EDT SAT NOV 5 2016
...The Flood Warning is cancelled for the following rivers...
Kankakee River at Davis affecting La Porte...Starke and St. Joseph
Counties
Heavy rain has ended and with the dry period, the river has been allowed to drop near to below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-051835-
/O.CAN.KIWX.FL.W.0015.000000T0000Z-161106T1800Z/
/DAVI3.1.ER.161103T2045Z.161104T1100Z.161105T1600Z.NO/
105 PM CDT SAT NOV 5 2016
The Flood Warning is cancelled for
The Kankakee River at Davis
* At 12 PM Saturday the stage was 10.0 feet
* Flood stage is 10.0 feet.
* The river fell below flood stage Saturday morning.
* Forecast...The river will fall to near 9.9 feet around 7 PM
Saturday November 5.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 3, 1:45 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 3, 1:45 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 245 PM EDT Thu Nov 3 2016 .SYNOPSIS... Issued at 243 PM EDT Thu Nov 3 2016 Mostly clear skies are expected tonight into Friday across the region. Patchy fog may develop in some areas that seen rainfall over the past 24 hours. Lows will range from the upper 30s to lower 40s tonight. Abundant sunshine will be enjoyed into the weekend with above normal temperatures in the middle 50s to lower 60s. && .SHORT TERM...(This Evening through Friday) Issued at 243 PM EDT Thu Nov 3 2016 Cloud cover across the forecast area has been slow to erode, but was finally making some headway as subsidence was arriving along with drier air working in from the north. Most, if not all locations should be mostly clear/clear by sunset. Only real challenge through Friday will be any fog/stratus potential later tonight with moist boundary layer in place in areas that experienced a good deal of rainfall (2 inches or more) along and south of US 6. Hi res models struggling with amount of decoupling and residual moisture making for a low confidence forecast with regards to stratus. Would seem more plausible for patchy ground fog to develop, with an outside chance of some pockets of denser fog. Have introduced patchy fog to the grids across mainly northern parts of the area later tonight and defer to eve/mid shift to monitor trends. Despite the cool down in temps, readings will still average somewhat above normal through the period with lows in the upper 30s to lower 40s and highs in the 50s. && .LONG TERM...(Friday Night through Thursday) Issued at 243 PM EDT Thu Nov 3 2016 While temperatures will remain generally above normal through the period, no major warm ups in sight through the period with lows in the 40s and highs in the mid 50s to lower 60s. Slight fluctuations in temps may occur as trough moves through the Plains into the Great Lakes in the Sunday to Monday time frame. Timing issues have increased and confidence in precipitation has lowered further with blender of models coming to that conclusion as well removing any meaningful chances for rain. Will ride with it for now. Next chance for rain could arrive by the weekend, but models in even greater disarray with handling of next wave as GFS shows cutoff upper low over Missouri 00Z Fri vs general NW flow and much weaker/further SW upper low on the ECMWF. Will hold with dry forecast as well. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 128 PM EDT Thu Nov 3 2016 Pesky stratus beginning to scatter out/lift at terminals early this afternoon. While a brief lingering MVFR ceiling is possible at KFWA, visible satellite/obs show upstream clearing imminent. Stratus should hang on a bit longer at KSBN into late afternoon per upstream obs/guidance trends. Generally clearing skies expected after 00Z with surface ridge pushing southeast through the area. Some patchy MVFR fog possible, mainly at KSBN, but shallow moisture profile and some surface flow of 5-7 kts precludes TAF mention at this time. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...JT/NG SHORT TERM...Fisher LONG TERM...Fisher AVIATION...NG Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 3, 3:26 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 AM EDT THU NOV 3 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 426 AM EDT THU NOV 3 2016 /326 AM CDT THU NOV 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-040830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 426 AM EDT THU NOV 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED UNTIL EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 8:53 PM CDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaPorte, Marshall, Saint Joseph, Starke | 4 hr |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.